

JOINT LEGISLATIVE TASK FORCE on the UNDERGROUND ECONOMY in the CONSTRUCTION INDUSTRY

AGENDA

October 31, 2007 9:30 a.m. – 2:30 p.m. John A. Cherberg Building Conference Rooms A,B,C Olympia, Washington

Work session:

9:30 -11:00 a.m.

- 1. Presentations on enforcement and penalty issues. (90 minutes)
 - a. Employment Security Department.
 - b. Department of Revenue.
 - c. Department of Labor & Industries.

11:00 - Noon

- 2. Presentations on contractor registration. (60 minutes)
 - a. Current process and requirements Department of Labor & Industries.
 - b. Workers' compensation and unemployment insurance coverage for contractors Department of Labor & Industries and Employment Security Department.

 $Noon - 12:15 \ p.m.$ **Br**e

Break (15 minutes)

12:15 – 1:00 p.m. (working lunch)

- 3. Classification of independent contractors and employees. (45 minutes)
 - a. Staff Presentation.
 - b. Agency discussion.

1:00 - 1:15 p.m.

Break (15 minutes)

 $1:15-2:15 \ p.m.$

- 4. Preliminary recommendations by Task Force members. (60 minutes)
- $2:15-2:30 \ p.m.$
- **5. Public comment.** (15 minutes)

Task Force Members:

Senator Jeanne Kohl-WellesJohn BrattonBob AbbottSenator Janéa HolmquistCraig MunsonDavid JohnsonRepresentative Steve ConwayRick SlunakerJohn LittelRepresentative Cary CondottaHilary SternRandy Loomans

Staff Contact: Billie Schubert, 786-7125, or Nancy Osmundson, 786-7490